Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 134, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2015, 3:44 PM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 28, 2015, 4:16 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Butler County, KS, Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS53 KICT 282044
SVRICT
KSC015-049-073-282145-
/O.NEW.KICT.SV.W.0134.150628T2044Z-150628T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 445 PM CDT
* AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF LATHAM...OR 14 MILES EAST OF LEON...MOVING SOUTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIEDMONT AND BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9663 3780 9651 3767 9627 3751 9652
TIME...MOT...LOC 2043Z 310DEG 6KT 3769 9652
HAIL...1.25IN
WIND...60MPH
$$
CARUSO3 follow-up statements
638
WWUS53 KICT 282054
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT SUN JUN 28 2015
KSC015-049-073-282145-
/O.CON.KICT.SV.W.0134.000000T0000Z-150628T2145Z/
GREENWOOD KS-BUTLER KS-ELK KS-
354 PM CDT SUN JUN 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN GREENWOOD...EAST CENTRAL BUTLER AND NORTHWESTERN ELK
COUNTIES...
AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF LATHAM...OR 15 MILES SOUTHWEST OF EUREKA...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIEDMONT AND BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9663 3780 9651 3767 9627 3751 9652
TIME...MOT...LOC 2053Z 317DEG 12KT 3764 9647
HAIL...1.25IN
WIND...60MPH
$$
CARUSO592
WWUS53 KICT 282108
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT SUN JUN 28 2015
KSC015-282118-
/O.CAN.KICT.SV.W.0134.000000T0000Z-150628T2145Z/
BUTLER KS-
408 PM CDT SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3751 9652 3763 9653 3769 9647 3767 9627
TIME...MOT...LOC 2108Z 309DEG 17KT 3760 9641
$$
KSC049-073-282145-
/O.CON.KICT.SV.W.0134.000000T0000Z-150628T2145Z/
GREENWOOD KS-ELK KS-
408 PM CDT SUN JUN 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN GREENWOOD AND NORTHWESTERN ELK COUNTIES...
AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SEVERY...OR 12 MILES NORTHWEST OF HOWARD...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 9652 3763 9653 3769 9647 3767 9627
TIME...MOT...LOC 2108Z 309DEG 17KT 3760 9641
HAIL...1.25IN
WIND...60MPH
$$
CARUSO302
WWUS53 KICT 282116
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT SUN JUN 28 2015
KSC049-073-282126-
/O.CAN.KICT.SV.W.0134.000000T0000Z-150628T2145Z/
GREENWOOD KS-ELK KS-
416 PM CDT SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENWOOD AND
NORTHWESTERN ELK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3751 9652 3763 9653 3769 9647 3767 9627
TIME...MOT...LOC 2115Z 310DEG 6KT 3759 9640
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:30 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 28, 3:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT SUN JUN 28 2015 .SYNOPSIS... ISSUED AT 330 PM CDT SUN JUN 28 2015 THE SURFACE FRONT MOVING SOUTHWARD ACROSS THE STATE...AND IS APPROXIMATELY NORTH OF WICHITA TO SOUTH OF EMPORIA AND EASTWARD SOUTH OF BURLINGTON. A LINE OF CUMULUS CLOUDS HAVE FORMED ALONG IT AS OF 3PM AND SOME STORMS HAVE BEGUN TO DEVELOP IN EASTERN BUTLER COUNTY. HIGHS ARE IN THE MID TO UPPER 90S WITH BREEZY WINDS...WEST TO SOUTHWEST SOUTH OF THE FRONT AND NORTHWEST TO NORTH NORTH OF THE FRONT. BILLINGS WRIGHT && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 330 PM CDT SUN JUN 28 2015 TONIGHT: CONVECTION IS ALREADY FORMING ALONG THE FRONT AS OF 3PM...ANALYZED ML CAPE/FORECAST CAPE IS TO BE BETWEEN 1500-2000 J/KG NEAR ALONG THE FRONT WITH 30+ KTS 0-6 SHEAR FROM ROUGHLY THE TURNPIKE EASTWARD. CONVECTION WEST OF THE TURNPIKE IS POSSIBLE IN A MORE ISOLATED NATURE...WITH A LESSER SEVERE EXTENT...WHILE EAST OF THE TURNPIKE IT IS LIKELY TO BE MORE SCATTERED TO WIDESPREAD WITH A BETTER CHANCE FOR SEVERE HAIL OF QUARTER TO PING PONG BALL SIZED AND DAMAGING WINDS. THIS ACTIVITY IS NOT ANTICIPATED TO LINGER TO MUCH INTO THE OVERNIGHT HOURS. MONDAY - WEDNESDAY: SURFACE HIGH PRESSURE WILL AGAIN MOVE OVER THE AREA MONDAY...BUT TEMPERATURES WILL REMAIN HOT...WITH HIGHS IN THE 90S CONTINUING. HOWEVER...THE RETURN OF SOUTHERLY WINDS ON TUESDAY WILL CAUSE TEMPERATURES TO REACH EVEN HIGHER...WITH SOME AREAS REACHING NEAR THE CENTURY MARK. THE NEXT FRONT WILL APPROACH FROM THE NORTH ON WEDNESDAY AND WILL BRING THE NEXT SLIGHT CHANCE OF RAIN WITH IT DURING THE DAY. BILLINGS WRIGHT .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 330 PM CDT SUN JUN 28 2015 THE UPPER FLOW BECOMES MORE BROAD AS A FEW DISTURBANCES DIVE SOUTHEASTWARD INTO THE EASTWARD TROUGH. A FRONT STILL LOOKS TO STALL OUT LATE WEDNESDAY NIGHT ALONG/NEAR THE KANSAS/OKLAHOMA BORDER. THE STALLED FRONT WILL BE A FOCUS FOR PERIODIC RAIN CHANCES THROUGH THE END OF THE WEEK AS MULTIPLE DISTURBANCES MOVE SOUTHWARD IN THE NORTHWEST UPPER FLOW. THE FRONT LOOKS TO LIFT BACK NORTH EARLY SATURDAY IN ANTICIPATION OF A MORE PRONOUNCED WAVE MOVING ACROSS THE AREA AND ANOTHER FRONT MOVING THROUGH POSSIBLY ON SUNDAY. THE DETAILS ARE STILL TOUGH TO DETERMINE AT THIS TIME. TEMPERATURES WILL REMAIN NEAR CLIMATIC NORMS FOR LATE JUNE/EARLY JULY IN THE LOW 90S. BILLINGS WRIGHT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1214 PM CDT SUN JUN 28 2015 COLD FRONT CURRENTLY LOCATED ALONG INTERSTATE 70 WILL CONTINUE TO PUSH SOUTH FOR THE AFTERNOON HOURS. AS THIS FRONT PUSHES SOUTH...EXPECT A WIND SHIFT TO THE WEST AND EVENTUALLY NORTH..WITH PLACES IN CENTRAL KS SHIFTING IN THE NEXT HOUR OR TWO. ALSO COULD SEE A FEW STORMS DEVELOP ALONG THIS FRONT AS IT PUSHES INTO SOUTHERN KS...MAINLY TO THE SOUTH OF HIGHWAY 54. NOT EXPECTING WIDESPREAD STORM COVERAGE AS A CAPPING INVERSION AND WARM TEMPS ALOFT WILL KEEP MOST OF THE CONVECTIVE CHANCES IN CHECK. THINK THE BEST CHANCE OF A STORM DEVELOPING WILL BE FOR AREAS ALONG AND EAST OF THE KS TURNPIKE WHERE THE CAP WILL BE THE WEAKEST. SO WILL INCLUDE A VCTS FOR THE KCNU AND KICT TAFS FROM 22Z-03Z...JUST IN CASE A STORM CAN DEVELOP...BUT CHANCES APPEAR TO BE SMALL AT THIS TIME. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 93 68 97 / 30 0 0 10 HUTCHINSON 62 93 65 99 / 20 0 10 10 NEWTON 65 92 66 96 / 20 0 10 10 ELDORADO 65 90 67 95 / 20 0 0 10 WINFIELD-KWLD 67 93 68 97 / 30 0 0 10 RUSSELL 61 94 64 100 / 0 0 10 10 GREAT BEND 61 93 64 99 / 10 0 0 10 SALINA 63 94 67 98 / 0 0 10 10 MCPHERSON 62 92 65 98 / 10 0 10 10 COFFEYVILLE 67 91 67 93 / 30 0 0 10 CHANUTE 65 91 66 93 / 40 0 0 10 IOLA 65 90 66 92 / 30 0 0 10 PARSONS-KPPF 66 91 67 93 / 30 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 4:31 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 431 AM CDT SUN JUN 28 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 431 AM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A LINE EXTENDING FROM COTTONWOOD FALLS TO NEWTON TO KINGMAN...AS A COLD FRONT APPROACHES FROM THE NORTH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS WILL BE CAPABLE OF QUARTER SIZE HAIL AND 60 MPH WINDS...ALONG WITH LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OFF-AND-ON THUNDERSTORM CHANCES REMAIN IN THE FORECAST FROM TUESDAY EVENING THROUGH THE WEEKEND...AS PERIODIC COLD FRONTS AND ASSOCIATED UPPER LEVEL DISTURBANCES APPROACH FROM THE NORTHWEST. WHILE WIDESPREAD SEVERE WEATHER IS UNLIKELY...SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. HEAT INDICES MAY EXCEED THE CENTURY MARK WEDNESDAY AFTERNOON THROUGH EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jun 28, 3:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT SUN JUN 28 2015
KSZ069-070-282130-
GREENWOOD KS-BUTLER KS-
339 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 430 PM CDT
* AT 337 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
12 MILES NORTHEAST OF LATHAM...OR 13 MILES EAST OF LEON...MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3754 9656 3772 9662 3779 9652 3765 9636
3761 9644 3761 9652 3756 9652
TIME...MOT...LOC 2037Z 310DEG 6KT 3770 9654
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:39 PM CDT | Special Weather Statement | ICT | Elk | 51 min |
| Jun 28, 4:11 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 17 min |
| Jun 28, 4:27 PM CDT | Special Weather Statement | ICT | Allen | 48 min |
| Jun 28, 4:57 PM CDT | Special Weather Statement | ICT | Neosho | 33 min |
| Jun 28, 5:17 PM CDT | Special Weather Statement | ICT | Neosho | 43 min |
| Jun 28, 6:20 PM CDT | Special Weather Statement | ICT | Neosho | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.